Discussions in Durham follow schemes elsewhere in Europe and Australia / Getty

'If you won't stop, I will do the same as you,' the father told his son 

A father overdosed on heroin in an attempt to shock his drug-addicted son into going rehab. 

Sergey Gnatovskiy, 45, risked serious illness to inject the illegal, class A drug into his arm after he found his son Maykl’s stash in his home in New York City. 

The 23-year-old has been taking heroin since the age of 15. His mother kicked him out of the family home as a teenager, and he has since lived with Sergey. 

The father from Sheepshead Bay in the borough of Brooklyn told his son that if he is “not going to stop, I will do the same as you do,” he revealed in an interview with the New York Post.

Maykl discovered his father’s unconscious body on the floor of their home. 

Realising that his fathered had overdosed, he performed CPR on him and used Narcan nasal spray to bring him around and save his life before calling the emergency services. Sergey has been forced to use the spray on his son four times in the past. 

Maykl has since said he “definitely” wants to go to rehab.

The number of people dying from heroin overdoses in Brooklyn has spiked from 188 in 2013 to 258 in 2015, according to official statistics.  

Heroin addiction is notoriously difficult to recover from as the body becomes reliant on the drug to function normally. Withdrawal symptoms can include severe nausea, sweating, shaking, muscle spasms and constipation, and subside a week after of quitting the drug. However, post-acute symptoms can in some cases last for years. 

Injecting intravenous drugs with an unsterilised needle also leaves a user vulnerable to Hepatitis and HIV/Aids. 

Comments